Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 12, NWS Lincoln, IL

December 9, 202527 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Dec 9, 2025, 1:49 PM CST for 27 counties in Illinois. It took effect at Dec 10, 2025, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 1:49 PM CST (19:49 UTC)
In effect from
Dec 10, 2025, 12:00 AM CST
Expired
Dec 10, 2025, 12:00 PM CST
In force
12 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 8 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WWUS73 KILX 091949
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
149 PM CST Tue Dec 9 2025

ILZ027>031-036>038-040>045-047>056-061-062-066-100400-
/O.NEW.KILX.WI.Y.0012.251210T0600Z-251210T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby-
Cumberland-Effingham-
Including the cities of Effingham, Beardstown, Mattoon,
Winchester, Havana, Champaign, Eureka, Clinton, Lacon, Rushville,
Normal, Jacksonville, Sullivan, Decatur, Greenup, Pekin,
Bloomington, Monticello, Petersburg, Urbana, Springfield,
Taylorville, Galesburg, Peoria, Charleston, Canton, Toulon,
Tuscola, Shelbyville, and Lincoln
149 PM CST Tue Dec 9 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From midnight tonight to noon CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Localized snow showers are anticipated during 
  the morning on Wednesday, with the wind contributing to decreased 
  visibility. Snow showers are most likely in the 5 am - 11 am time 
  frame.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AAT
3 follow-up statements
689 
WWUS73 KILX 100244
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
844 PM CST Tue Dec 9 2025

ILZ027>031-036>038-040>045-047>056-061-062-066-101000-
/O.CON.KILX.WI.Y.0012.251210T0600Z-251210T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby-
Cumberland-Effingham-
Including the cities of Petersburg, Taylorville, Winchester,
Champaign, Charleston, Lincoln, Bloomington, Urbana, Canton,
Decatur, Lacon, Mattoon, Havana, Beardstown, Peoria, Monticello,
Normal, Effingham, Tuscola, Pekin, Galesburg, Clinton,
Shelbyville, Springfield, Toulon, Greenup, Sullivan, Eureka,
Jacksonville, and Rushville
844 PM CST Tue Dec 9 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From midnight tonight to noon CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Localized snow showers are anticipated during 
  the morning on Wednesday, with the wind contributing to decreased 
  visibility. Snow showers are most likely in the 5 am - 11 am time 
  frame.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erwin
528 
WWUS73 KILX 100941
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
341 AM CST Wed Dec 10 2025

ILZ027>031-036>038-040>045-047>056-061-062-066-101800-
/O.CON.KILX.WI.Y.0012.000000T0000Z-251210T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby-
Cumberland-Effingham-
Including the cities of Peoria, Rushville, Toulon, Winchester,
Galesburg, Havana, Monticello, Normal, Canton, Tuscola,
Beardstown, Sullivan, Taylorville, Effingham, Pekin, Eureka,
Decatur, Greenup, Urbana, Springfield, Shelbyville, Lincoln,
Charleston, Jacksonville, Clinton, Mattoon, Lacon, Champaign,
Petersburg, and Bloomington
341 AM CST Wed Dec 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West-northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind-driven snow showers could significantly 
  reduce visibility at times this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south oriented roads such as I-55, I-155, 
and I-57. Use extra caution.

&&

$$

Barnes
607 
WWUS73 KILX 101813
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1213 PM CST Wed Dec 10 2025

ILZ027>031-036>038-040>045-047>056-061-062-066-101915-
/O.EXP.KILX.WI.Y.0012.000000T0000Z-251210T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby-
Cumberland-Effingham-
Including the cities of Peoria, Lacon, Clinton, Beardstown,
Galesburg, Shelbyville, Canton, Havana, Jacksonville, Effingham,
Charleston, Tuscola, Greenup, Toulon, Rushville, Monticello,
Normal, Sullivan, Taylorville, Springfield, Champaign, Pekin,
Eureka, Mattoon, Lincoln, Petersburg, Decatur, Bloomington,
Winchester, and Urbana
1213 PM CST Wed Dec 10 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

Auten

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 9, 12:01 PM CST, 1 hour 48 minutes earlier. Its key messages:

  • Strong northwesterly winds gusting 40-50mph will accompany scattered rain and snow showers Wednesday morning.
  • A clipper system will bring a round of light snow by Thursday night into Friday morning...with the 00z LREF suggesting a 40-60% chance of greater than 1 inch of snow along and north of a Macomb to Robinson line.
  • Another surge of very cold air is expected by the end of the week...resulting in sub-zero apparent temperatures Friday night through Monday morning.
Area forecast discussion, Dec 9, 12:01 PM CST, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1201 PM CST Tue Dec 9 2025

.KEY MESSAGES...

- Strong northwesterly winds gusting 40-50mph will accompany
  scattered rain and snow showers Wednesday morning.

- A clipper system will bring a round of light snow by Thursday
  night into Friday morning...with the 00z LREF suggesting a
  40-60% chance of greater than 1 inch of snow along and north of
  a Macomb to Robinson line.

- Another surge of very cold air is expected by the end of the
  week...resulting in sub-zero apparent temperatures Friday night
  through Monday morning.

&&

.SHORT TERM... (Today through Wednesday)
Issued at 332 AM CST Tue Dec 9 2025

As the pressure gradient tightens between a sprawling ridge over
the E/SE CONUS and an approaching Alberta clipper, S/SW winds will
increase and bring much milder air into central Illinois today.
Despite the lingering snow cover, strong WAA and partial sunshine
will result in afternoon high temperatures in the upper 30s and
lower 40s...with warmer readings in the middle 40s along/south of
a Jacksonville to Effingham line. SW winds will continue to
increase tonight, with numeric guidance and HRRR/RAP output
indicating widespread gusts of 30-35mph from late evening through
the overnight hours. Given the continued WAA, temperatures will
slowly rise after dark...reaching the lower to middle 40s across
the board by midnight. Meanwhile a band of rain showers will skirt
through central Illinois as the main surface low passes well to
the north across southern Wisconsin. The showers will be most
numerous along/north of I-72 where 60-80 PoPs are warranted and
will quickly push into Indiana before dawn Wednesday.

As the low tracks further east, it will pull a cold front through
the area Wednesday morning. 00z Dec 9 CAMs are showing a band of
convective rain/snow-showers immediately behind the front. Given
the tight pressure gradient and very strong winds aloft, the
NAM/HRRR are suggesting NW wind gusts with the showers will
likely reach 40-50mph. Motorists may need to keep an eye on the
radar if traveling Wednesday morning, as the snow-showers will
have the potential to significantly cut visibility for a time as
they quickly traverse the area. The most significant showers will
depart the KILX CWA by midday, with only a few lighter showers
during the afternoon into the evening. Morning high temperatures
will range from the middle 30s northwest of the Illinois River
around Galesburg to the middle 40s south of I-70...with readings
dropping into the lower to middle 30s everywhere by mid to late
afternoon.

Barnes

.LONG TERM... (Thursday through Monday)
Issued at 332 AM CST Tue Dec 9 2025

Models continue to struggle with the next in a series of clipper
systems slated to impact parts of the region late this week into
the weekend. The 00z Dec 9 suite is beginning to hone in on the
Thursday night into Friday morning time frame: however, the exact
track is still in question. Have therefore kept PoPs quite low
(20%) during the day Thursday, but have increased them into the
30-50% range for Thursday night. While the system will not have a
lot of moisture to work with, a light accumulation of snow is
likely. The 00z LREF shows a 40-60% chance of greater than 1 inch
along/northeast of a Macomb...to Springfield...to Robinson
line...with just a 10% chance of over 3 inches along/north of
I-74.

A second clipper will come into the picture by Saturday...with
most guidance suggesting the highest probability of accumulating
snow across Iowa into northern Illinois. Once this system exits, a
bitterly cold airmass will settle into the Midwest through early
next week. High temperatures will drop from the 30s on Friday into
the teens for Saturday and Sunday. While wind-chill values will
drop below zero across parts of the area by late Friday night, the
coldest period will be Saturday night into Sunday when apparent
temperatures will approach or exceed the -15F advisory criteria
along/north of I-72. The extreme cold will begin to ease by Monday
as boundary layer flow becomes S/SW and afternoon temperatures
rise back well into the 20s and perhaps lower 30s in some spots.

Barnes

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1200 AM CST Tue Dec 9 2025

A strong low pressure system in the Dakotas will track southeast
across southern Minnesota, Wisconsin, and into southwest Lower
Michigan tonight, bringing active weather to central Illinois.
Conditions will remain VFR through most or all of the overnight
period, though scattered showers may impact the terminals this
evening (highest chances at PIA, BMI, and CMI). Southwest winds
will gust sporadically over 25 kt this evening into the overnight
period, but when they will become much stronger when they switch
over to a west-northwesterly direction between 09 and 12z;
frequent 30-40 kt gusts are expected, with localized gusts to 50
kt with any snow showers that form along the secondary cold front
during the 10-15z time frame. Those winds will veer to a north-
northwesterly direction and gradually ease after roughly 16-17z,
but MVFR ceilings (arriving with the cold front between 09 and
12z) should persist through the afternoon.

Bumgardner

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 9, 4:48 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
448 AM CST Tue Dec 9 2025

ILZ027>031-036>038-041>046-053>057-063-101100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-
Edgar-Clark-
448 AM CST Tue Dec 9 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts around 45 mph are expected late Tuesday night into
Wednesday morning, which would cause some difficult travel for high
profile vehicles.

Light snow accumulation is expected Thursday night and Friday, with
about a 40 to 60 percent chance of more than an inch of snow near
and north of a Macomb to Robinson line.

Another shot of Arctic air will arrive late this week, with wind
chills well below zero Friday night, Saturday night, and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ040-047>052-061-062-066>068-071>073-101100-
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-
Cumberland-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
448 AM CST Tue Dec 9 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts around 45 mph are expected late Tuesday night into
Wednesday morning, which would cause some difficult travel for high
profile vehicles.

Another shot of Arctic air will arrive late this week, with wind
chills below zero Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.